Label Changes for:

Flector Patch (diclofenac epolamine) 1.3% topical patch

September 2009

Changes have been made to the WARNINGS sections of the safety label.

Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) -- September 2009

WARNINGS

Hepatic Effects
  • Elevations of one or more liver tests may occur during therapy with Flector Patch. These...
  • In clinical trials, meaningful elevations (i.e., more than 3 times the ULN) of AST (GOT) (ALT was not measured in all studies) occurred in about 2% of approximately 5,700 patients...
  • Almost all meaningful elevations in transaminases were detected before patients became symptomatic. Abnormal tests occurred during the first 2 months of therapy with diclofenac...
  • In postmarketing reports, cases of drug-induced hepatotoxicity have been reported in the first month, and in some cases, the first 2 months of therapy, but can occur at any time...
  • Physicians should measure transaminases periodically in patients receiving long-term therapy with diclofenac, because severe hepatotoxicity may develop without a prodrome of...
  • If abnormal liver tests persist or worsen, if clinical signs and/or symptoms consistent with...
  • To minimize the potential risk for an adverse liver related event in patients treated with Flector Patch, the lowest effective dose should be used for the shortest duration possible...
Hide
(web2)